Is PD the cause of my angry outbursts?


#1

Just lately I’ve been shouting at my wife again. Very concerning when I step back and look at myself. It happens when I feel “nagged” too much, or when I’m told I’m being too selfish for wanting time to myself when we have a 3 month old baby and not helping enough around the house. I went through a period like this (of having angry outbursts) shortly after diagnosis and that went on for a few months. I don’t think my cold is helping at all and the fatigue that is causing me, or not getting enough sleep, and colds seem to take much longer to shake off these days. That is the other odd thing, I used to be able to shake off colds after a few days mostly, now they are bad for at least at least a week and then I need another week or so to get my strength back.

Constipation has been a cause of stress for me too lately, this has not gotten better despite more fibre and more fluid intake so I’m having to look at more changes to my diet.

It is strange to start losing my temper like this again. Do other people experience it? This being a neurospychiatric condition and all. I have a history of depression and going back 20+ years but mostly overcome that.


#2

Hi VW
Sorry to hear about the situation you find yourself in at the moment.
On the positive side and there is one honestly.
You have recognised that the problem exists.
And that is a great step forward.

I don’t feel it would be correct for me to advise anyone going through what must be a fraustratinhg time to say the least.
There is just an overwhelming
amount of issues happening to you and your wife at the moment.
Hard for you with your illness, insomnia and fatigue.
Equally hard for your wife with your illness ,a new baby and probably lack of sleep and fatigue too.

So I believe you have to reach out as a couple and be treated as such.

Maybe the Parkinson’s helpline
Or if you both visit your GP .
then I would suggest that you take your post with you as you both have too much to explain and remember.
Also I think you should book a double appointment as 10 minutes is nowhere near long enough.

I hope that you get the assistance you require and are helped to prioritise the issues in the correct order as I’m sure you already know there is no quick fix .
But however there is a solution
Obviously not for your PD but for the other issues with the correct information and direction to follow.

I wish you both a happy conclusion .

Tie yourselves to the mast my friends and the WILL end.

Tommy :pill::pill:


#3

Hi Tommy
Thanks for your reply.
Things will get better once I get over this cold. It’s things like that that strain my coping mechanisms to the limit.
Yes it’s very tough for my wife when I get sick and get irritable again. She is of course very tired herself. We also have a 3 year old.
The dizziness when getting up is worse when I’m fatigued and not well and she worries about that too.
I regularly talk to my pd nurse and the gp, perhaps I need to make another appointment.
V.


#4

When you become concerned about new/worsening symptoms it is a good idea to check the side effects of any drugs you are taking

https://www.urantiagaia.org/eng/mental/psydrug/psychiatry_drug_problem4.html#4.3

Your Drug May Be Your Problem 2007 P.R. Breggin, M. D. Cohen,

3.6.3_21 Drug-induced euphoria sometimes progresses into a psychosis called mania. Probably all antidepressants and stimulants are capable of causing mania, which is characterized by exaggerated or unrealistic feelings of being happy or "high", excitability, insomnia, boundless energy, racing thoughts, grandiose schemes, and feelings of extreme self-importance and omnipotence.

Irritability insensitivity to others, paranoia, and aggression often go along with being manic. During mania, a person can become "physically assaultive or suicidal"

4.11 Medications Used to Treat Drug- Induced Abnormal Movements

This category comprises Symmetrel (amantadine), Sinemet (carbidopalevodopa), Cogentin (benztropine), Akineton (biperiden), Kemadrin (procyclidine), Artane (trihexyphenidyl), and Parsidol (ethopropazine).

4.11_4 The use of these drugs is hazardous in psychiatry because they can mimic symptoms of severe psychiatric disorders, including toxic psychosis, delirium, confusion, excitement, euphoria or giddiness, hallucinations and delusions, insomnia, paranoia, agitation, depression, apathy or listlessness, and bizarre behavior.

They can also cause more subtle interference with memory and thinking processes. Although no studies of this phenomenon have been conducted, we agree with other clinicians who believe that these drugs may cause irreversible mental deterioration when used over the long term.

4.11_5 Neuroleptic malignant syndrome has been reported in connection with Symmetrel and Sinemet. Because both of these drugs bring about their impact by stimulating dopamine, they can also cause twitches, spasms, and other involuntary movements (dyskinesias).

Symmetrel (Amantadine) Professional Information SIDE EFFECTS include:

Insomnia, depression, irritability, hallucinations, Agitation, euphoria, thinking abnormally, amnesia,

suicidal attempt, suicide, and suicidal ideation , delusions, aggressive behavior, paranoid reaction,

manic reaction,

http://www.inchem.org/documents/pims/pharm/levedopa.htm

LEVODOPA - Psychiatric symptoms include agitation, anxiety, elation and insomnia or some times drowsiness and depression. More severe effects include aggression, paranoid delusions, hallucinations, suicidal behaviour and unmasking of dementia.

SUICIDAL BEHAVIOR INDUCED BY PRAMIPEXOLE DIHYDROCHLORIDE: CASE REPORT Authors: Sant’Angelo R.P., Ambrosini F., Pacetti M. Mental Health Department, Az. Ausl Romagna

With the progressive increase of dopamine agonist doses, hypomanic episodes, psychomotor agitation, irritability, intolerance to frustration or euphoria can be precipitated.

As expected, when an abnormal dopaminergic overstimulation happens may appear thought alterations, delusions, hallucinations and aggression. Increased aggression and inward-directed aggression were associated with hyperactivity in the dopaminergic system in many species.

Mirapex (Pramipexole) Side Effects & Adverse Reactions

‘A.’ Aug.29, 2018, I too have been on Mirapex for 8 years, and have suffered from RLS for that time. … have developed a gambling problem, which I never had before. My personality has became more aggressive…

‘B.’ Dec. 26, 2017, I was started on mirapex about 8 years ago for severe restless leg syndrome… [RELATIONSHIP] Always a gentle, kind person, I was very inappropriate and said some very hurtful things. It was always at night. I’d wake up in the morning a different person, sorry and ashamed…. [my children]. Aggressive paranoid racing thoughts led me to say horrible things. I hurt them so much